MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TRI-LOBE BALLOON CATHETER; CATHETER, PERCUTANEOUS

W. L. GORE & ASSOCIATES, INC. GORE® TRI-LOBE BALLOON CATHETER; CATHETER, PERCUTANEOUS
Catalog Number BCL2645
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Rupture (2208)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore tri-lobe balloon catheter warns: excessive inflation volume may result in balloon rupture, embolization, vessel damage, vessel.Additionally, the ifu states, adverse events which may require intervention include, but are not limited to: trauma to the vessel wall, including spasm, dissection, perforation or rupture; w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, this patient underwent endovascular treatment for a zone 9 infrarenal abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses and a gore® tag® conformable thoracic stent graft with active control system (ctag-ac).The ctag-ac was the most proximal device and was deployed just distal to the lowest renal artery with the excluder trunk having been deployed within the ctag-ac due to the size of the patient aorta and the size of the aneurysm (7cm).Post deployment of all devices and angioplasty of all the devices a small proximal type i endoleak was noted.A second balloon inflation with a gore® tri-lobe balloon catheter (bcl2645/26440564) ensued with the tri-lobe balloon catheter upon which the proximal aorta was noticed to have ruptured.The patient was converted to open wherein all the devices were explanted and a dacron graft was sewn into the aorta.The patient tolerated the procedure.The rupture is believed to have been due to overinflation of the balloon during angioplasty.The explanted devices were discarded at the site.
 
Additional Manufacturer Narrative
Udi related data quality updates only.D4: corrected udi: (b)(4).

Brand Name
GORE® TRI-LOBE BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18270481
Report Number3007284313-2023-02917
Device Sequence Number3905088
Product Code DQY
UDI-Device Identifier00733132605224
UDI-Public00733132605224
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Catalogue NumberBCL2645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Life Threatening;
Patient Age85 YR
Patient SexMale